Discussions By Condition: Allergies

cholinergic urticaria

Posted In: Allergies 1 Replies
  • Posted By: Anonymous
  • August 30, 2008
  • 09:35 AM

hi i am jamie
17 year old australian
i developed cholinergic urticaria a bit over 2 years ago. i dont really know what set them off. it was coming into winter, i have always been active and fit. i guess i sort of hadnt been getting out as much as usual at that time but i would still be playing footy or soccer everyday at school and basketball at home.
i had first thought it was bug bites or something. but after 2 years i guess not.
it is definitely CU, i have done plenty of research.

i have tried loratadine which only relieved the itching slighty. i have tried another anti-histamine which done nothing. i have tried a gluten free diet, which done nothing, chinese medicine and acupuncture, which also done nothing. and homeopathy which also done nothing.

i have had tonsillitis lots over my childhood. and had it around the time when this started. maybe all the antibiotics i had taken done something? well a naturopath gave me some pills that where supposed to correct the imbalance...

i also used to get acid reflux alot.. havent had it in a long time though.

i think eating healthy does help me, i might try and get some allergy tests done. also might cut back on the dairy and see if that helps.
i am also taking a multivitamin now. i exercise most nights, and at school at lunch time etc. i dont sweat while exercising though, the only time i sweat is when the temperature is alright and i have a jumper on, so i sweat under my arms. but that is all. i used to sweat like from my head, but that doesnt happen anymore. even when i play a hard game of basketball for example i wont sweat much, maybe a little bit, but otherwise i just get rashy.

last summer i was playing basketball every lunch, so that was about 30 minutes of constant exercise in 25+ degree heat. i seemed to get the rash a bit less frequent and even sweat somewhat while playing, but after i stopped playing i seemed to stop sweating and just get rashy. the rash usually goes away after 20 mins - 1 hr.

i did have one day not long ago when i was rash free and i also sweated!

i have seen a bit about thyroid problems and adrenal problems linked to CU?
i get hayfever but other then that i have no other known allergies.
i do faintly remember getting something like this on my arms when i was a child about 10 maybe, in the summer and i just rinsed them in cold water or an ice pack.

also i seem to get cold urticaria aswell. i had an ice pack on my leg not long ago and after taking it off there was like a massive hive where the ice pack had been. and when its cold my skin seems to go reddish and i get a feel hives here and there. my hands seem to always be cold and are usually red.

after ive had a bit of alcohol i seem to not be affected by the hives at all, dont feel them and also dont seem to get them. even after dancing etc.
you dont seem to realise how much you miss having all the sweat drip off you, until you cant sweat anymore.

my older brother has started to get it lately aswell. maybe its a family thing, like an allergy?

so to sum it up.

i have tried:
chinese medicine - didnt help
diet changes - eating healthier seems to help a bit
homeopathy - didnt help
anti-histamines - loratadine helps a bit with the itching.

i seem to get CU and also a cold form of it.
i have had tonsillitis problems, also all my glands swelled up a while back and are starting to go back down.
i seem to be more tired these days, i sleep more than i used to though.
i drink plenty of water. im starting on a multivitamin.
my skin is pretty dry i guess, especially on my lower legs

also what about immunotherapy?

Reply Flag this Discussion

1 Replies:

  • Have you looked at symptoms of Fabry's disease (www.fabry.org)? One major symptom is hypohidrosis (little amount of sweating) or anhidrosis (no sweating at all). I also suffer ALL the symptoms you do, plus Mitral Valve Prolapse & angiokeratomas. I am seeing my Doc on Monday about testing me for Fabry's. It's a very serious disease that can cause lots of vascular & kidney problems... please see your Doc about this. Good luck! ;o)
    Anonymous 42789 Replies
    • November 2, 2008
    • 07:56 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.